Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Raleigh, NC

July 23, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2011, 4:44 PM EDT for 5 counties in North Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 4:44 PM EDT (20:44 UTC)
Expired
Jul 23, 2011, 5:10 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:05 PM EDTTSTM WND DMG2 S Bunn, NCONE TREE FELL ON A POWER LINE NEAR THE 6400 BLOCK OF HIGHWAY 39 SOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS52 KRAH 232044
SVRRAH
NCC069-101-127-183-195-232145-
/O.NEW.KRAH.SV.W.0255.110723T2044Z-110723T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL WILSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PILOT...OR 6 MILES NORTH OF LINWOOD...
  MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PILOT...
  MIDDLESEX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3604 7802 3568 7802 3571 7840 3591 7843
TIME...MOT...LOC 2045Z 259DEG 5KT 3584 7830

$$

23
1 follow-up statement
093 
WWUS52 KRAH 232110
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT SAT JUL 23 2011

NCC069-101-127-183-195-232120-
/O.CAN.KRAH.SV.W.0255.000000T0000Z-110723T2145Z/
FRANKLIN NC-WAKE NC-WILSON NC-NASH NC-JOHNSTON NC-
510 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSTON...
SOUTHWESTERN NASH...WEST CENTRAL WILSON...EAST CENTRAL WAKE AND SOUTH
CENTRAL FRANKLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3604 7802 3568 7802 3571 7840 3591 7843
TIME...MOT...LOC 2110Z 259DEG 5KT 3585 7826

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 23, 3:00 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT SAT JUL 23 2011

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER OUR REGION TODAY THEN
DRIFT WEST ON SUNDAY. EXTREMELY DANGEROUS HOT CONDITIONS WILL
PERSIST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 255 PM...

EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL NORTH
CAROLINA THROUGH THIS EVENING WITH A HEAT ADVISORY FOR THE
NORTHWEST PIEDMONT. WITH MINIMALLY COOLER TEMPERATURES AND
MINIMALLY DRIER AIR SUNDAY... NO WARNINGS AT THIS TIME... A HEAT
ADVISORY ROCKINGHAM EAST NORTHEAST TO GOLDSBORO.

DEWPOINTS IN PARTS OF CENTRAL NORTH CAROLINA DROPPED INTO THE MID
60S FRIDAY. THIS HAS BEEN THE CASE TODAY ONCE AGAIN.

VORTICITY CENTER OVER THE VIRGINIA MOUNTAINS TO MOVE EAST
SOUTHEAST OVERNIGHT... THUNDERSTORM COVERAGE EARLY TONIGHT WILL
WARRANT CHANCE POPS IN SPOTS WITH DECREASING COVERAGE LATE EVENING
BUT PERSISTING INTO THE LATE NIGHT. LOW TEMPERATURES MID TO UPPER
70S.

A VERY MINOR DROP IN THICKNESS AND 850 MILLIBAR TEMPERATURES
FORECAST BY THE MODELS FOR SUNDAY. PRESSURE HEIGHTS FALL SUNDAY
AFTERNOON IN RESPONSE TO A BROAD TROUGH MOVING THROUGH NEW ENGLAND
AND THE MID ATLANTIC STATES SUNDAY AFTERNOON. FORECAST VERTICAL
AIR MASS PROFILES LITTLE CHANGED FROM THAT OF TODAY. WITH THE BEST
WINDS AGAIN OVER THE SOUTH AND EAST... THESE AREAS SLIGHTLY
PREFERRED FOR AFTERNOON CONVERGENCE AND CONVECTION... BUT CHANCES
REMAIN SLIGHT AT THIS TIME. TEMPERATURES PERHAPS TO TAKE ANOTHER
DEGREE FALL FROM THE PREVIOUS DAY. DEWPOINTS AGAIN MAY SLIP INTO
THE MID 60S IN SPOTS. CURRENT FORECAST WOULD JUSTIFY A HEAT
ADVISORY FOR PARTS OF OUR EXTREME SOUTH AND SOUTHEAST. AFTERNOON
HIGH TEMPERATURES MID 90S TO NEAR 100. MOSTLY MID 70S FOR LOWER
TEMPERATURES.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT...
AS OF 255 PM SATURDAY...

MON AND MON NIGHT: THE RETROGRESSION OF THE SUB-TROPICAL RIDGE...AND
ASSOCIATED HEIGHT FALLS ATTENDING A MID LEVEL TROUGH EXTENDING FROM
THE BASE OF AN UPPER LOW FORECAST TO AMPLIFY ACROSS SOUTHERN
CANADA...WILL RESULT IN IMPROVED FORCING AND DEEP MOISTURE AND
CONSEQUENT INCREASED PROBABILITY/COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS PERIOD. PROJECTED LOW LEVEL THICKNESSES IN THE
1435 TO 1445 METER RANGE WOULD SUPPORT HIGH TEMPERATURES STILL IN
THE MIDDLE TO UPPER 90S...BUT THE AFOREMENTIONED INCREASING DEEP
LAYER MOISTURE AND ASSOCIATED CLOUDS/STORMS INSTEAD FAVOR TEMPS 2-3
DEGREES LOWER ON AVERAGE...GENERALLY IN THE 92 TO 97 DEGREE RANGE.

TUE AND TUE NIGHT: THE CONSENSUS OF NWP GUIDANCE INDICATES THE MID
LEVEL TROUGH AXIS AND ASSOCIATED MOIST AXIS -- AND THE ATTENDING
SURFACE TROUGH/CONVERGENCE AXIS -- WILL DRIFT SOUTHEASTWARD ACROSS
THE SANDHILLS...SOUTHERN PIEDMONT...AND CENTRAL-SOUTHERN COASTAL
PLAIN TUE AFTERNOON...WHERE SCATTERED CONVECTION WILL BE MOST LIKELY
TO DEVELOP. TO THE NORTH...ROUGHLY NORTH OF HWY 64...DEEP LAYER
DRYING AND LIGHT NORTHERLY LOW LEVEL FLOW SHOULD RESULT PARTLY TO
MOSTLY SUNNY SKIES AND LESS THAN 15 PERCENT CHANCE OF STORMS. THIS
SHOULD ALSO BE THE LEAST HOT PORTION OF THE FORECAST...WITH HIGHS
GENERALLY IN THE LOWER TO MIDDLE 90S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 235 PM SATURDAY...

MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT REGARDING THE
RE-ESTABLISHMENT OF THE SUB-TROPICAL RIDGE OVER THE MIDDLE ATLANTIC
REGION THIS PERIOD. AS SUCH...TEMPERATURES WILL CLIMB STEADILY FROM
THE MIDDLE TO UPPER 90S WED TO UPPER 90S TO AROUND 100 DEGREES
FRI-SAT...WITH LIMITED DIURNAL CONVECTIVE COVERAGE OVER CENTRAL NC.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 205 PM...

SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF HIGHWAY 64 AT
THIS TIME WITH OTHER SHOWERS TO ADVECT INTO THE TRIAD AREA FROM
THE WEST AND NORTHWEST SHORTLY. VFR CONDITIONS OUTSIDE THESE
SHOWERS THROUGH THE TAF PERIOD WITH THE EXCEPTION OF SOME MVFR
HAZE OR FOG NEAR SUNRISE WHERE RAINS ARE HEAVIEST THIS AFTERNOON.
SHOWERS WILL DECREASE IN COVERAGE AFTER 11 PM WITH A FEW SHOWERS
PERSISTING WELL PAST MIDNIGHT. GUSTY WINDS IN EXCESS OF 30 MPH
TODAY IN DOWNDRAFTS... WELL AWAY FROM ANY STORMS.

SIMILAR CONDITIONS FORECAST FOR SUNDAY AFTERNOON... THEN
THUNDERSTORM COVERAGE MORE WIDESPREAD MONDAY AFTERNOON. A CHANCE
FOR THUNDERSTORMS MAINLY SOUTHEAST TUESDAY AFTERNOON... THEN
SLIGHT MAINLY AFTERNOON RAIN CHANCES INTO THURSDAY. SOME MVFR FOG
OR HAZE PRIOR TO SUNRISE EACH MORNING.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

SAT 23:   99/1952       78/2010        105/1952       76/2010
SUN 24:   96/2010       78/2010        100/2010       79/2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ008>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY FROM NOON TO 6 PM EDT SUNDAY FOR NCZ078-084>086-
088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007-021>023-
038-039.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
CLIMATE...RAH
Hazardous weather outlook, Jul 23, 4:01 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT SAT JUL 23 2011

NCZ008>011-024>028-040>043-073>077-083-242015-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-
401 PM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-021>023-038-039-242015-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
401 PM EDT SAT JUL 23 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ078-084>086-088-089-242015-
WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 PM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jul 23, 3:16 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 NNW SELMA             35.55N  78.30W
07/23/2011                   JOHNSTON           NC   911 CALL CENTER

            TREES AND POWER-LINES WERE BLOWN DOWN NEAR BUFFALO
            ROAD. TREES ALSO REPORTED DOWN ON NOBLE STREET.

&&

EVENT NUMBER RAH1101053

CBL
Special weather statement, Jul 23, 3:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT SAT JUL 23 2011

NCZ021-022-038-039-232045-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
347 PM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 445 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMESTOWN...OR ABOUT 5 MILES NORTH OF HIGH POINT...MOVING EAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JAMESTOWN...
GREENSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3626 8008 3625 7954 3615 7953 3583 7966
      3595 8031
TIME...MOT...LOC 1947Z 276DEG 9KT 3605 7997

23
Local storm report, Jul 23, 3:58 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     2 ENE NEWTON GROVE      35.26N  78.33W
07/23/2011                   SAMPSON            NC   911 CALL CENTER

            SAMPSON CO 911 RECEIVED REPORT OF ONE TREE DOWN ACROSS
            RD AT 1650 GOLDSBORO HWY IN NEWTON GROVE

&&

EVENT NUMBER RAH1101054

TDH
Special weather statement, Jul 23, 4:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT SAT JUL 23 2011

NCZ042-078-088-089-232100-
CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-
401 PM EDT SAT JUL 23 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE...
JOHNSTON AND CUMBERLAND COUNTIES THROUGH 500 PM EDT...

AT 401 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM GRANTHAM TO 5 MILES
SOUTH OF SPIVEY'S CORNER...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF MOUNT OLIVE TO 17 MILES NORTHWEST OF CLINTON...MOVING
SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3519 7872 3543 7821 3520 7785 3516 7792
      3516 7797 3519 7801 3519 7805 3517 7807
      3518 7816 3509 7817 3505 7815 3490 7843
TIME...MOT...LOC 2001Z 315DEG 7KT 3532 7823 3517 7854

23
Local storm report, Jul 23, 4:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     WILSON                  35.73N  77.92W
07/23/2011                   WILSON             NC   EMERGENCY MNGR

            SEVERAL TREES POWER LINES DOWN

&&

EVENT NUMBER RAH1101055

14
Local storm report, Jul 23, 4:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     1 ENE WILLBANKS         35.76N  77.75W
07/23/2011  M65 MPH          WILSON             NC   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER MEASURED 65 MPH WIND GUST IN
            WILSON COUNTY

&&

EVENT NUMBER RAH1101056

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:06 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more54 min
Jul 23, 2:07 PM EDTSpecial Weather StatementRAHForsyth, Guilford83 min
Jul 23, 2:16 PM EDTSpecial Weather StatementRAHJohnston, Wake59 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston46 min
Jul 23, 2:43 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more28 hr
Jul 23, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson46 min
Jul 23, 3:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson45 min
Jul 23, 3:47 PM EDTSpecial Weather StatementRAHGuilford58 min
Jul 23, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jul 23, 4:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Wilson41 min
Jul 23, 5:17 PM EDTSpecial Weather StatementRAHSampson58 min
Jul 23, 5:23 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Jul 23, 5:56 PM EDTSpecial Weather StatementRAHLee64 min
Jul 23, 6:11 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake30 min
Jul 23, 6:41 PM EDTSevere Thunderstorm WarningRAHJohnston32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.